• Title of article

    Optimal stopping on patterns in strings generated by independent random variables

  • Author/Authors

    LOUCHARD، GUY نويسنده , , Bruss، F. Thomas نويسنده ,

  • Issue Information
    روزنامه با شماره پیاپی سال 2003
  • Pages
    -48
  • From page
    49
  • To page
    0
  • Abstract
    We describe an algorithm to obtain additive trees based upon the preservation of the clusters structure and the minimization of the stress measure between the additive distance and the best linear combination of the initial dissimilarity. For the proposed method we introduce a hypothesis test to evaluate the statistical significance of the additive structure and perform a first simulation study to evaluate the percentage reduction in stress.
  • Keywords
    simple odds algorithm , investment problems , apartment problem , single-island stopping rule , online decisions , pattern correlation , Poisson clumping heuristic , secretary problems , algorithms on words , asymptotic analysis , Odds algorithm
  • Journal title
    JOURNAL OF APPLIED PROBABILITY
  • Serial Year
    2003
  • Journal title
    JOURNAL OF APPLIED PROBABILITY
  • Record number

    78369